Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Jan 15, 2023, 3:39 AM CST for 26 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jan 15, 2023, 9:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2023, 3:39 AM CST (09:39 UTC)
- In effect from
- Jan 15, 2023, 9:00 AM CST
- Expired
- Jan 16, 2023, 12:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Springfield, MO
All 29 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WWUS73 KSGF 150939 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 339 AM CST Sun Jan 15 2023 KSZ097-101-MOZ077-088-089-093-094-101-102-160600- /O.NEW.KSGF.WI.Y.0001.230115T1500Z-230116T0600Z/ Crawford-Cherokee-Barton-Jasper-Dade-Newton-Lawrence-McDonald- Barry- Including the cities of Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 339 AM CST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Crawford and Cherokee Counties. In Missouri, Barton, Jasper, Dade, Newton, Lawrence, McDonald and Barry Counties. * WHEN...From 9 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
971 WWUS73 KSGF 151835 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1235 PM CST Sun Jan 15 2023 KSZ073-MOZ057-058-066>071-078>083-090>092-095-103-161200- /O.EXB.KSGF.WI.Y.0001.000000T0000Z-230116T1800Z/ Bourbon-Miller-Maries-Vernon-St. Clair-Hickory-Camden-Pulaski- Phelps-Cedar-Polk-Dallas-Laclede-Texas-Dent-Greene-Webster-Wright- Christian-Stone- Including the cities of Fort Scott, Pawnee Station, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 1235 PM CST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT UNTIL NOON CST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...Until noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ097-101-MOZ077-088-089-093-094-101-102-161200- /O.EXT.KSGF.WI.Y.0001.000000T0000Z-230116T1800Z/ Crawford-Cherokee-Barton-Jasper-Dade-Newton-Lawrence-McDonald- Barry- Including the cities of Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 1235 PM CST Sun Jan 15 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Kansas, Crawford and Cherokee Counties. In Missouri, Barton, Jasper, Dade, Newton, Lawrence, McDonald and Barry Counties. * WHEN...Until noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
637 WWUS73 KSGF 152011 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 211 PM CST Sun Jan 15 2023 KSZ073-097-101-MOZ057-058-066>071-077>083-088>095-101>103-161200- /O.CON.KSGF.WI.Y.0001.000000T0000Z-230116T1800Z/ Bourbon-Crawford-Cherokee-Miller-Maries-Vernon-St. Clair-Hickory- Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-Laclede-Texas-Dent- Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian- McDonald-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 211 PM CST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...Until noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
268 WWUS73 KSGF 161808 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1208 PM CST Mon Jan 16 2023 KSZ073-097-101-MOZ057-058-066>071-077>083-088>095-101>103-161915- /O.EXP.KSGF.WI.Y.0001.000000T0000Z-230116T1800Z/ Bourbon-Crawford-Cherokee-Miller-Maries-Vernon-St. Clair-Hickory- Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-Laclede-Texas-Dent- Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian- McDonald-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 1208 PM CST Mon Jan 16 2023 ...WIND ADVISORY HAS EXPIRED... Winds have weaken below advisory levels. Gusty winds will continue this afternoon as they continue to gradually weaken but advisory level winds are no longer expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Jan 14, 11:10 PM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Jan 14, 11:10 PM CST, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1110 PM CST Sat Jan 14 2023 Key Messages: 1. Windy Sunday and Monday. 2. Scattered rain showers Sunday night into early Monday afternoon, especially over the eastern Ozarks. 3. Increasing rain potential for the middle of next week. .SHORT TERM...(This evening through Sunday) Issued at 258 PM CST Sat Jan 14 2023 Synoptic Setup and Current Conditions: Water vapor imagery depicts an upper level ridge sliding east across the central and southern Plains. At the surface, elongated high pressure continues to slide southeast away from the Missouri Ozarks and into the Tennessee and Lower Mississippi Valleys. A very dry air mass remains in place across the region, especially in the lower and middle levels of the atmosphere. Regional 12Z soundings indicated precipitable water values of less than 0.50" with KSGF at 0.18". In the upper levels of the atmosphere, we continue to see increasing high clouds as the upper level flow becomes increasingly diffluent ahead of an upper level trough coming onshore over the West Coast. Despite increasing southerly winds, temperatures have been somewhat slow to warm today due to snow melt and the increasing high clouds. Nevertheless, most locations have made it into the middle and upper 40s, with some lower 50s west of Highway 13. Benign Weather Tonight: High clouds will continue to increase ahead of that trough across the western U.S. No precipitation will occur due to the absence of low/mid level moisture. Surface winds will slowly increase out of the south, with the combination of the increasing wind and clouds keeping temperatures warmer than what we saw this morning. Temperatures will drop off this evening, but will then become steady and perhaps even rise a few degrees in some locations late tonight. NBM statistical data is clustered tightly around lows in the upper 20s and lower 30s across the eastern Ozarks and the middle to upper 30s across western Missouri and southeastern Kansas. A few locations west of I-49 may not fall below 40 degrees. Breezy Sunday: A large upper level trough will continue to slowly progress east across the western U.S with a distinct short wave trough pushing east through the Four Corners region. At the surface, low pressure will deepen across the Colorado High Plains and will pull out into western Kansas late in the day. Low level pressure gradients will tighten up ahead of the low resulting in brisk and gusty southerly winds across the region on Sunday. Sustained winds of 20-30 mph with gusts of 35-45 mph will occur across western Missouri and southeastern Kansas, with slightly lighter winds across the eastern Ozarks. With NBM 50th percentile winds near the upper end of that range, we considered the issuance of a Wind Advisory over western Missouri and southeastern Kansas. After collaboration with neighbors, we collectively agreed to hold off given the borderline conditions in addition to the "windiest" conditions likely occurring Sunday night. Thus, we still have time to continue assessing the potential for an advisory. Otherwise, dry weather will persist through Sunday with an increase in high and mid-level clouds. Strong warm air advection in the lower levels will support mild temperatures on Sunday despite the thickening cloud cover. NBM data is strongly clustered around highs in the middle to upper 50s across western Missouri and southeastern Kansas. Areas of the eastern Ozarks will warm into the lower 50s. .LONG TERM...(Sunday Night through Saturday) Issued at 258 PM CST Sat Jan 14 2023 Low Pressure System for Sunday Night and Monday: Shorter term models and ensembles continue to converge on the evolution of this storm system, thus increasing confidence regarding potential impacts across southeastern Kansas and the Missouri Ozarks. The short wave energy will lift from the Four Corners region into the Central Plains Sunday night before closing off across the Corn Belt Monday morning. At the surface, low pressure will deepen and track northeast through central Kansas and into central Iowa by 18Z Monday. Potential Impacts for Our Region: The main impact from this storm system will continue to be wind. As already mentioned, Sunday night may be the windiest period as that deepening low tracks to our northwest. Sustained winds of 20-30 mph with gusts of 35-45 mph are well supported by NBM statistical data. One potential scenario we will need to monitor is the arrival of a trailing dry line/surface trough Monday morning. Low-level mixing will rapidly increase throughout the morning and early afternoon behind this passing feature. If wind fields remain strong enough above the surface, gusts over 45 mph will be supported. NBM 50th percentile data does show pockets of 45-50 mph winds west of Highway 65. As for precipitation with this system, the late return of Gulf of Mexico moisture and the overall track of the low will limit rainfall amounts. Areas west of Highway 65 will see isolated to scattered showers from late Sunday night into Monday morning before the passing dry line and dry slot shut down precipitation potential. Amounts across this region will range from a trace to a tenth of an inch with some locations totally missing out. The eastern Ozarks will see a longer residence time of lift and slightly better moisture quality. Scattered to perhaps numerous rain showers will develop east of Highway 65 late Sunday night and will persist into late Monday morning or early Monday afternoon. Even across the eastern Ozarks, amounts will generally remain below a quarter-inch. As for thunderstorm potential, the 15Z SREF paints the probabilities for MUCAPEs reaching 250 J/kg at 30 percent or less. While upper level jet dynamics could aid in isolated lightning potential, we have opted not to include thunderstorms in the forecast. One final item we will have to monitor for this system is fire weather over western Missouri and southeastern Kansas. Temperatures will warm into the lower to middle 60s on Monday with those brisk and gusty southwesterly winds behind the dry line. As dew points drop off behind that dry line, humidities will drop below 40 percent along and west of the I-49 corridor. If dew points fall closer to the 25th percentile of model output, humidities closer to 30 percent will be achievable. This scenario (if it were to pan out) would promote elevated fire weather conditions, especially for areas that receive little or no rainfall. Quiet Monday Night and Tuesday: The departing low pressure system will drag a cold front through the region Monday night. Cooler, but still above normal temperatures will then be on tap into Tuesday with dry weather expected. There is some spread in high temperatures for Tuesday when examining NBM statistical data. This is likely due to increasing cloud cover potential in the afternoon ahead of yet another storm system. We have stuck with NBM deterministic numbers for now which are fairly close to the 50th percentile. This puts highs ranging from around 50 degrees along the Highway 54 corridor to near 60 degrees along the Oklahoma and Arkansas border. Adjustments may be needed once we get a better feel for cloud cover. Midweek Storm System: The WPC Clusters then show general consensus that the next upper level trough will emerge from the southern Rockies and into the central Plains from Tuesday night into Wednesday. It should be noted that the four scenarios depicted in the clusters do indicate timing and magnitude differences with respect to the trough. Despite the variance in the ensembles, there is still a majority consensus which would support a more southerly track to this low pressure system versus what we will see early in the week. This would support better potential for more widespread rainfall, especially considering that there will be better moisture quality. The potential for any changeover to snow on the back side of this system remains low (but not zero) when inspecting ensemble output. A lot will depend on the eventual track and structure of this system. Late Next Week: The WPC Clusters then indicate a significant amount of ensemble variance late next week and next weekend. Thus, confidence is very low in any particular scenario. There is some consensus that a strong upper level short wave trough will dig into the southwestern U.S. Whether or not this trough is phased with northern stream energy seems to be the biggest point of variance between different scenarios. If phasing can occur, a polar fetch would likely be available to a low pressure system and would increase the likelihood of frozen precipitation to the north of the low track. If phasing does not occur, the polar fetch and potential for frozen precipitation would be much more in question. We fully expect global models and ensembles to continue showing significant variance with this potential setup for next weekend. This variance may persist for several days. This is typically the case when phasing is in play. Thus, latching onto any one scenario this far out is not advised. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1110 PM CST Sat Jan 14 2023 VFR conditions and high level clouds continue through the overnight hours. South/southeast winds will continue to ramp up into Sunday morning with gusts of 20 to 25 knots. LLWS will also be present at the TAF sites through Sunday morning at 40 to 50 knots. By mid to late morning Sunday, wind gusts will approach 30 to 35 knots at KJLN and KSGF. Additional cloud cover builds into the area through Sunday afternoon, with lower MVFR ceilings late in the TAF period ahead of an approaching system. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Perez
Hazardous weather outlook, Jan 14, 7:38 PM CST, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 738 PM CST Sat Jan 14 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 738 PM CST Sat Jan 14 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... Southerly wind gusts of 25 to 30 mph will occur late tonight across western Missouri and southeastern Kansas. .DAYS TWO THROUGH SEVEN...Sunday through Thursday. Gusty southerly winds will continue into Sunday night with gusty southwesterly winds then expected for Monday. Sustained winds of 20 to 30 mph with gusts of 30 to 45 mph will occur. The gusty southwesterly winds and low humidities may lead to elevated fire weather conditions Monday afternoon across western Missouri and southeastern Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
Nearby
Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.